Alert archive / Wisconsin / Wind Advisories in 2007

Wind Advisory 5, NWS La Crosse, WI

June 7, 200713 counties in Wisconsin; 7 counties in Minnesota; 8 counties in Iowa

NWS La Crosse, WI issued this wind advisory at Jun 7, 2007, 4:04 AM CDT for 13 counties in Wisconsin; 7 counties in Minnesota; 8 counties in Iowa. It took effect at Jun 7, 2007, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 7, 2007, 4:04 AM CDT (09:04 UTC)
In effect from
Jun 7, 2007, 10:00 AM CDT
Expired
Jun 7, 2007, 7:00 PM CDT
In force
9 hr
Issued by
NWS La Crosse, WI
All 28 counties

Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2007-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2007-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 342 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
342 m²/s²
0-3 km storm-relative helicity
780 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KARX 070904
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
404 AM CDT THU JUN 7 2007

...STRONG WINDS ACROSS THE REGION TODAY ...

.A STORM SYSTEM MOVING THROUGH THE UPPER MISSISSIPPI RIVER VALLEY
WITH PRODUCE STRONG AND GUSTY WINDS TODAY...INTO THE EARLY EVENING
HOURS. SOUTHERLY WINDS OF 20 TO 30 MPH...WITH GUSTS OF 45
MPH...CAN BE EXPECTED. THE WINDS WILL SLACKEN SOME TONIGHT...BUT
STILL REMAIN RATHER BREEZY.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-071715-
/O.NEW.KARX.WI.Y.0005.070607T1500Z-070608T0000Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
404 AM CDT THU JUN 7 2007

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

SOUTH WINDS WILL INCREASE INTO THE 20 TO 30 MPH RANGE THIS
MORNING...PERSISTING INTO THE EARLY EVENING HOURS. GUSTS WILL BE AS
HIGH AS 45 MPH AT TIMES. THE WINDS WILL DIMINISH AFTER THAT...BUT
STILL BE RATHER BREEZY FOR THE REST OF THE NIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS IN EXCESS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

RIECK
3 follow-up statements
000 
WWUS73 KARX 071454
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
954 AM CDT THU JUN 7 2007

...STRONG WINDS ACROSS THE REGION TODAY...

.A STRONG AREA OF LOW PRESSURE WILL CONTINUE TO LIFT NORTHEAST
FROM THE DAKOTAS INTO SOUTHWEST ONTARIO THIS AFTERNOON. A STRONG
PRESSURE GRADIENT WILL EXIST ACROSS THE AREA THROUGH THIS
AFTERNOON INTO EARLY THIS EVENING AHEAD OF THE LOW. SOUTHERLY
WINDS OF 20 TO 30 MPH...WITH GUSTS OF 45 MPH...CAN BE EXPECTED.
THE WINDS WILL SLACKEN SOMEWHAT TONIGHT AS THEY SWING TO THE WEST
BEHIND A COLD FRONT...BUT STILL REMAIN RATHER BREEZY.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-072300-
/O.CON.KARX.WI.Y.0005.070607T1500Z-070608T0000Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
954 AM CDT THU JUN 7 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

STRONG SOUTH WINDS IN THE 20 TO 30 MPH RANGE WITH GUST TO AS HIGH
AS 45 MPH AT TIMES WILL PERSIST THIS AFTERNOON INTO THE EARLY
EVENING HOURS. THE WINDS WILL DIMINISH AFTER THAT... BUT STILL BE
RATHER BREEZY FOR THE REST OF THE NIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS IN EXCESS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

DAS
000 
WWUS73 KARX 072014
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
314 PM CDT THU JUN 7 2007

...STRONG WINDS ACROSS THE REGION LATE THIS AFTERNOON AND EVENING...

.A STRONG AREA OF LOW PRESSURE WILL CONTINUE TO LIFT NORTHEAST
FROM THE DAKOTAS INTO SOUTHWEST ONTARIO THIS EVENING. A STRONG
PRESSURE GRADIENT WILL EXIST ACROSS THE AREA THROUGH THIS EVENING
AHEAD OF THE LOW. SOUTHERLY WINDS OF 20 TO 30 MPH...WITH GUSTS OF
45 MPH...CAN BE EXPECTED. THE WINDS WILL SLACKEN SOMEWHAT TONIGHT
AS THEY SWING TO THE WEST BEHIND A COLD FRONT...BUT STILL REMAIN
RATHER BREEZY.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-080000-
/O.CON.KARX.WI.Y.0005.000000T0000Z-070608T0000Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
314 PM CDT THU JUN 7 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

STRONG SOUTH WINDS IN THE 20 TO 30 MPH RANGE WITH GUST TO AS HIGH
AS 45 MPH AT TIMES WILL PERSIST LATE THIS AFTERNOON INTO THE EVENING
HOURS. THE WINDS WILL DIMINISH AFTER 7 PM...BUT STILL BE RATHER
BREEZY FOR THE REST OF THE NIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS IN EXCESS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

DTJ
000 
WWUS73 KARX 072342
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
642 PM CDT THU JUN 7 2007

...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE...

.THE STRONG SOUTHWEST WINDS AHEAD OF AN APPROACHING COLD FRONT
WILL BEGIN TO DECREASE THIS EVENING. AS A RESULT...THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM. HOWEVER...THERE MAY
STILL BE A FEW WIND GUSTS OF 40 TO 45 MPH UNTIL SUNSET OVER THE
HIGHER TERRAIN AREAS OF SOUTHEAST MINNESOTA.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-080045-
/O.EXP.KARX.WI.Y.0005.000000T0000Z-070608T0000Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
642 PM CDT THU JUN 7 2007

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. 

THE STRONG SOUTHWEST WINDS AHEAD OF AN APPROACHING COLD FRONT
WILL BEGIN TO DECREASE THIS EVENING. AS A RESULT...THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM. HOWEVER...THERE MAY
STILL BE A FEW WIND GUSTS OF 40 TO 45 MPH UNTIL SUNSET OVER THE
HIGHER TERRAIN AREAS OF SOUTHEAST MINNESOTA.

$$

04

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this wind advisory went out at Jun 7, 2:55 AM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 7, 2:55 AM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
255 AM CDT THU JUN 7 2007

.SHORT TERM...TODAY THROUGH SATURDAY

FORECAST FOCUS REMAINS THE STORM POTENTIAL...STRONG TO SEVERE...FOR
TODAY AND THIS EVENING. IN ADDITION...STRONG AND GUSTY GRADIENT
WINDS EXPECTED FOR TODAY...WIND ADVISORY NEEDED?

FIRST...LET/S TACKLE THE GRADIENT WINDS. THE PRESSURE GRADIENT WILL
REMAIN TIGHT ACROSS THE AREA TODAY...WITH RUC WIND FIELDS INDICATING
SUSTAINED WINDS AROUND 25 KTS BY 18Z FOR THE FORECAST AREA. WHILE
THERE IS AN APPRECIABLE INVERSION ABOVE 800 MB...WINDS AT 925 MB
ARE PROGGED TO BE AROUND 45-50 KTS. MOMENTUM TRANSFER TO THE SFC VIA
BUFKIT WOULD BRING AT LEAST 40 KTS TO THE SFC BY THE AFTERNOON. THIS
SHOULD RESULT IN WINDS INCREASING INTO THE 25 TO 35 MPH RANGE BY THE
AFTERNOON...WITH WIND GUSTS UP TO 45 MPH. SO...FEEL A WIND ADVISORY
IS WARRANTED FOR ALL THE FORECAST AREA...FROM LATE THIS MORNING INTO
THE EVENING.

A 500 MB TROUGH OVER THE PLAIN STATES EARLY THIS MORNING WILL LIFT
NORTHEAST TODAY...GRADUALLY PHASING INTO A TROUGH LOCATED OVER
CENTRAL CANADA. AT THE SFC...A WARM FRONT SHOULD ADVANCE NORTHWARD
ACROSS THE UPPER MISSISSIPPI EARLY THIS MORNING...WHILE THE STORM
SYSTEM/S LOW WILL MOVE NORTHEAST INTO THE ARROWHEAD OF MN...AND THE
COLD FRONT EXTENDING SOUTH OF IT EXTENDS INTO WESTERN IA. WIND SHEAR
CONTINUES TO LOOK QUITE AMPLE FOR THIS AFTERNOON/EARLY
EVENING...WITH 60+ KTS IN THE 0-6 KM LAYER...NEAR 50 KTS IN 0-3
KM...AND 20-25 KTS IN THE 0-1 KM LAYER. THIS SUPPORTS SUPERCELLS
ALONG WITH A TORNADO POTENTIAL. LOOKING MORE SPECIFICALLY AT THE
WINDS THEMSELVES...THERE IS SOME VEERING IN THE LOW LAYERS THIS
AFTERNOON...BECOMING MORE UNI-DIRECTIONAL BY THE EVENING. DESPITE AN
INCREASE IN THE SFC DEWPOINTS TODAY...INTO THE MID 60S...THE NEAR
SFC LAYER LOOKS RELATIVELY DRY PER THE FORECAST SOUNDINGS...WITH
THESE SOUNDINGS POINTING TO A DAMAGING WIND THREAT. WHILE TORNADOES
WILL BE A VERY DISTINCT POSSIBILITY...BELIEVE THAT DAMAGING WINDS
MAY BE THE MAIN SEVERE THREAT. AS FOR INSTABILITY...THE NAM DEVELOPS
2000-3000 J/KG OF MLCAPE DURING THE AFTERNOON...WELL AHEAD OF THE
SFC FRONT...MORE ASSOCIATED WITH TONGUE OF HIGHER DEWPOINTS. THE GFS
IS MUCH LESS THOUGH...ABOUT 1000 J/KG LESS...AND THINK THESE MIGHT
BE CLOSER TO THE MARK. SEVERE WEATHER PARAMETERS ARE CERTAINLY RIPE
FOR WIDESPREAD SEVERE WEATHER...SOME OF WHICH COULD BE SIGNIFICANT.
WHERE SHOULD IT DEVELOP? INITIATION? DRAWBACKS?

AS FOR THE DEVELOPMENT...THE MODELS CONTINUE TO BLOSSOM STORMS AHEAD
OF THE MAIN COLD FRONT...IN THE AXIS OF HIGHEST CAPE AND SFC
DEWPOINTS. MORE ON A PRE-FRONTAL TROUGH/DRY LINE. THIS AXIS SHIFTS
EAST ACROSS THE AREA BETWEEN 18-00Z...AND AS MENTIONED...LOOKS TO BE
ACROSS CENTRAL/SOUTHERN WI BY 00Z. THE FORECAST SOUNDINGS POINT TO A
STRONG LOW-MID LEVEL CAP BETWEEN 800:700 MB...WHICH DOESN/T BREAK
DOWN ACROSS THE FORECAST AREA UNTIL BETWEEN 2-3 PM. THIS WOULD PLACE
THAT MOISTURE AXIS/PRE-FRONTAL BOUNDARY ACROSS THE FORECAST
AREA...WITH CONVECTION THEREFORE INITIATING ACROSS THE LOCAL AREA.
TIMING...AGAIN...WILL HAVE TO WAIT ON THE BREAKDOWN OF THE
CAP...WHICH LOOKS TO BE AFTER 2 PM. WOULD EXPECT RATHER RAPID
DEVELOPMENT...WITH THE SHEAR CAUSING MANY OF THE STORMS TO SPIN. THE
SYSTEM SHOULD EVOLVE INTO MORE OF A LINE THEN AS IT MOVES INTO
EASTERN WI THIS EVENING.

HOW ABOUT THE DRAWBACKS? ASIDE FROM THE MODEL DIFFERENCES...THERE
ARE OTHER CONCERNS WITH THE INSTABILITY. FIRST...THE WARM FRONT WAS
ORIGINALLY EXPECTED TO HAVE MOVED NORTH BY NOW...BUT THE CONVECTION
FROM YESTERDAY PREVENTED SIGNIFICANT NORTHWARD MOVEMENT. WITH ALL
THIS WELL NORTH NOW...THE FRONT SHOULD BE ABLE TO BUST NORTH THIS
MORNING. THIS SLOWER MOVEMENT HAS HELD OFF THE NORTHWARD ADVANCE OF
HIGHER DEWPOINTS...AND HAS HELPED KEEP CLOUDS LINGERING. SPEAKING OF
CLOUDS...LATEST SATELLITE IMAGERY HAS A BROAD EXPANSE OF HIGH CLOUDS
ACROSS THE REGION. THE AREA WILL NEED THE SUN TO HELP DESTABILIZE
DURING THE DAY...AND REALIZE THE CAPES THE MODELS ARE CURRENTLY
PRODUCING. THE CURRENT HIGH CLOUDS NEED TO CONTINUE TO PUSH OFF THE
EAST EARLY THIS MORNING...AND THE CLOUDS TO THE WEST ASSOCIATED WITH
STORMS OVER MN/NORTHWEST IA NEED TO DIMINISH AND/OR MOVE NORTHEAST.
TRENDS ARE FOR THIS TO OCCUR...WITH CLEARER SKIES LEADING TO A
RIBBON OF INSTABILITY MAY BE OVER CENTRAL/SOUTHERN WI BY LATE
AFTERNOON. ALSO...IF WE AREN/T ABLE TO REALIZE THE HIGH CAPE UNTIL
EAST OF THE AREA...THE STRONG SHEAR COULD PREVENT STRONG/DEEP
UPDRAFTS FROM DEVELOPING UNTIL THE STORMS ARE EAST OF THE FORECAST
AREA. WHILE THIS WOULD NOT NECESSARILY PREVENT SEVERE WEATHER...IT
WOULD PLACE THE GREATEST THREAT TO THE EAST.

BOTTOM LINE...STORMS ARE EXPECTED TO DEVELOP ACROSS THE FORECAST
AREA BY MID AFTERNOON...AND ONCE THE CAP GOES...EXPLOSIVE CONVECTION
LOOKS PROBABLE. SUPERCELLS LOOK LIKELY...ESPECIALLY INITIALLY...WITH
THE STORMS THEN LIKELY EVOLVING INTO A LINE AS THEY MOVE EAST BY
EARLY EVENING. LOCALLY...THE SEVERE THREAT LOOKS HIGH STARTING
AFTER 2 PM...CONTINUING UNTIL ABOUT 8 PM.

THE COLD FRONT WILL SLIDE ACROSS THE REGION OVERNIGHT...WHILE THE
HEART OF THE SYSTEM TRANSITIONS TO THE NORTHEAST. WRAP AROUND FLOW
AROUND THE SFC LOW SHOULD SPARK SOME SHOWERS AND ISOLATED
THUNDERSTORMS...BUT ITS CURRENT MOVEMENT SHOULD KEEP THIS ACTIVITY
ACROSS MN INTO NORTHWEST WI...AND MOSTLY NORTHWEST AND NORTH OF THE
FORECAST AREA. THEN ON FRIDAY...A SFC HIGH WILL MOVE EAST FROM THE
CENTRAL PLAINS...AND BRING A QUIETER...AND DRY DAY TO THE REGION.
THAT SAID THOUGH...LINGERING MOISTURE AND 850:700 MB LAPSE RATES
AROUND 7 C/KM COULD SUPPORT SHOWER DEVELOPMENT OVER NORTHERN WI. SAT
LOOKS LIKE A NICE DAY...WITH A GOOD AMOUNT OF SUN AND SEASONABLE
TEMPERATURES.

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY

THE TRENDS IN THE MEDIUM RANGE MODELS CONTINUE TO TRANSITION THE
ZONAL FLOW THAT DEVELOPS OVER THE REGION THIS WEEKEND...TO MORE
RIDGING OVER THE GREAT LAKES AS A TROUGH PRESSES INTO THE WEST
COAST. SOME DIFFERENCES IN WHEN/WHERE THE MAIN TROUGH AXIS WILL MOVE
INTO THE ROCKIES...WITH THE ECMWF FASTER AT THIS MOMENT COMPARED TO
THE GFS...BUT BOTH MODELS SPIT BITS OF SHORTWAVE ENERGY OUT OF THE
TROUGH AND TOWARD THE REGION EARLY NEXT WEEK. AT THE SFC...AN AREA
OF HIGH PRESSURE LOOKS TO BE OVER THE EASTERN GREAT LAKES BY
MON...PLACING THE UPPER MISSISSIPPI RIVER VALLEY IN THE WARMER/MORE
MOIST RETURN FLOW. SO...ANY VARIOUS SHORTWAVE TROUGHS THAT GET SPIT
OUT OF THE TROUGH WOULD HAVE SOME FUEL TO WORK WITH...ALTHOUGH
TIMING ON ANY OF THESE FEATURES IS DIFFICULT AT THE MOMENT. A BIT
FARTHER WEST...A NORTH-SOUTH RUNNING FRONT WILL SET UP ACROSS THE
PLAIN STATES...ASSOCIATED WITH THE MEAN 500 MB TROUGH. A LOT OF
INDECISION WITH THE MODELS WHERE/WHEN THIS FRONT WILL MOVE...LENDING
UNCERTAINTY TO THE FORECAST FOR MID WEEK. OVERALL...AFTER THE
WEEKEND...AND BY SUNDAY NIGHT...AN UNSETTLED WEATHER PATTERN LOOKS
TO RETURN TO THE REGION.

&&

.AVIATION...

GUSTY SOUTH WINDS CONTINUE ACROSS THE REGION IN TIGHT PRESSURE
GRADIENT AND DEEP STRONG WIND FIELD. CURRENTLY GUSTING OVER 30 MPH
OVER MUCH OF SOUTHEAST MN...AND GUSTS NEAR 40 ALREADY OVER WESTERN
IA. MECHANICAL TURBULENCE FROM THIS SHOULD MAKE FOR A BUMPY DAY IN
THE AIR.

OTHER CONCERN IS CONVECTION. CURRENTLY CONVECTION FROM EASTERN NEB
UP INTO MN. THIS ACTIVITY IS MOVING MAINLY NORTHEAST... AND IS
EXPECTED TO WEAKEN OR EVEN DISSIPATE BY THE TIME IT REACHES THE
FORECAST AREA.  PRE FRONTAL TROUGH WITH DRYLINE CHARACTERISTICS
ANTICIPATED TO BE REACHING THE WESTERN FORECAST AREA AND THE
ROCHESTER AIRPORT AREA BY AFTERNOON. LATEST TAF HAS VCTS AT 21Z...
AND THAT TIME LOOKS GOOD AT THIS POINT. QUESTION WILL BE EXACTLY
WHERE THE CONVECTION DEVELOPS...WHICH IS WHY WE KEEP IT VICINITY.
IT COULD DEVELOP EAST OF THE SITE.  THE KLSE TAF SITE IS MUCH MORE
LIKELY TO SEE CONVECTION THIS AFTERNOON...BUT TIMING IS AGAIN A
CONCERN. CURRENTLY HAVE 22Z FOR VCTS...AND THIS WILL TRY TO BE
PINNED DOWN BETTER IN LATER ISSUANCES.

CONVECTION SHOULD PUSH EAST OF THE AREA DURING THE EVENING...BUT
THEN SOME MVFR CEILINGS WILL BE POSSIBLE AS THE MAIN COLD FRONT
MOVES THROUGH OVERNIGHT.

MW

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR WIZ017-WIZ029-WIZ032-WIZ033-WIZ034-WIZ041-WIZ042-WIZ043-
     WIZ044-WIZ053-WIZ054-WIZ055-WIZ061.

MN...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR MNZ079-MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.

IA...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR IAZ008-IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.

&&

RIECK
Hazardous weather outlook, Jun 6, 7:45 PM CDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
745 PM CDT WED JUN 6 2007

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-071100-
ALLAMAKEE-CHICKASAW-CLAYTON-DODGE-FAYETTE-FILLMORE-FLOYD-HOUSTON-
HOWARD-MITCHELL-MOWER-OLMSTED-WABASHA-WINNESHIEK-WINONA-
745 PM CDT WED JUN 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA
AND SOUTHEAST MINNESOTA.

.DAY ONE...TONIGHT

STRONG SOUTH WINDS MAY PRODUCE WIND GUSTS OF 30 TO TO 40 MPH
THIS EVENING...ESPECIALLY IN OPEN OR FLAT AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A POTENT STORM SYSTEM MOVING THROUGH THE MIDWEST WILL PUSH A COLD
FRONT TOWARDS THE AREA ON THURSDAY. STRONG SOUTHERLY WINDS WILL
CONTINUE TO PUSH WARM AIR AND MOISTURE INTO THE AREA WHICH COULD
LEAD TO STRONG TO SEVERE THUNDERSTORM DEVELOPMENT EARLY THURSDAY
AFTERNOON. AS STORMS DEVELOPMENT...THERE IS A POTENTIAL FOR
TORNADOES AND LARGE HAIL. STORMS ARE EXPECTED TO TRANSITION INTO A
SQUALL LINE AS THEY MATURE CHANGING THE MAIN THREAT TO DAMAGING
WINDS. THE BEST TIME FRAME WOULD BE FROM NOON TO 6 PM THURSDAY IN
SOUTHEAST MINNESOTA AND NORTHEAST IOWA. IN ADDITION...STRONG
SOUTHERLY WINDS NOT ASSOCIATED WITH ACTUAL THUNDERSTORMS MAY GUST UP
TO 40 MPH AHEAD OF THE FRONT.

EVEN THOUGH THERE ARE SOME FACTORS THAT MAY LIMIT SEVERE WEATHER...
THE POSSIBILITY EXISTS FOR SIGNIFICANT SEVERE WEATHER SO WE URGE
SPOTTER GROUPS TO BE PREPARED JUST IN CASE.

THUNDERSTORMS ARE ALSO FORECAST EARLY NEXT WEEK BUT IT IS TOO
EARLY TO DETERMINE IF THESE WILL PRODUCE ANY SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON. PAY SPECIAL
ATTENTION TO WEATHER DEVELOPMENTS THROUGH THE DAY.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED AT THIS TIME. IF IT APPEARS CONDITIONS WILL BE
WORSE THAN EARLIER EXPECTED...A CALL LATE THURSDAY MORNING MAY BE
SCHEDULED. WATCH LATER OUTLOOKS FOR THIS POSSIBILITY.

WIZ017-029-071100-
CLARK-TAYLOR-
745 PM CDT WED JUN 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTH CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

STRONG SOUTH WINDS MAY PRODUCE WIND GUSTS OF 20 TO TO 30 MPH
THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A POTENT STORM SYSTEM MOVING THROUGH THE MIDWEST WILL PUSH A COLD
FRONT TOWARDS THE AREA ON THURSDAY. STRONG SOUTHERLY WINDS WILL
CONTINUE TO PUSH WARM AIR AND MOISTURE INTO THE AREA WHICH COULD
LEAD TO STRONG TO SEVERE THUNDERSTORM DEVELOPMENT THURSDAY
AFTERNOON. AS STORMS DEVELOPMENT...THERE IS A POTENTIAL FOR
TORNADOES AND LARGE HAIL. STORMS ARE EXPECTED TO TRANSITION INTO A
SQUALL LINE AS THEY MATURE CHANGING THE MAIN THREAT TO DAMAGING
WINDS. THE BEST TIME FRAME WOULD BE FROM 1 PM TO 7 PM THURSDAY.
IN ADDITION...STRONG SOUTHERLY WINDS NOT ASSOCIATED WITH ACTUAL
THUNDERSTORMS MAY GUST UP TO 40 MPH AHEAD OF THE FRONT.

EVEN THOUGH THERE ARE SOME FACTORS THAT MAY LIMIT SEVERE WEATHER...
THE POSSIBILITY EXISTS FOR SIGNIFICANT SEVERE WEATHER SO WE URGE
SPOTTER GROUPS TO BE PREPARED JUST IN CASE.

THUNDERSTORMS ARE ALSO FORECAST EARLY NEXT WEEK BUT IT IS TOO
EARLY TO DETERMINE IF THESE WILL PRODUCE ANY SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON. PAY SPECIAL
ATTENTION TO WEATHER DEVELOPMENTS THROUGH THE DAY.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED AT THIS TIME. IF IT APPEARS CONDITIONS WILL BE
WORSE THAN EARLIER EXPECTED...A CALL LATE THURSDAY MORNING MAY BE
SCHEDULED. WATCH LATER OUTLOOKS FOR THIS POSSIBILITY.

WIZ032>034-041>044-053>055-061-071100-
ADAMS-BUFFALO-CRAWFORD-GRANT-JACKSON-JUNEAU-LA CROSSE-MONROE-
RICHLAND-TREMPEALEAU-VERNON-
745 PM CDT WED JUN 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF WESTERN AND
SOUTHWEST WISCONSIN.

.DAY ONE...TONIGHT

STRONG SOUTH WINDS WILL PRODUCE WIND GUSTS OF 25 TO 35 MPH THIS
EVENING...ESPECIALLY ON RIDGE TOPS OR OPEN AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A POTENT STORM SYSTEM MOVING THROUGH THE MIDWEST WILL PUSH A COLD
FRONT TOWARDS THE AREA ON THURSDAY. STRONG SOUTHERLY WINDS WILL
CONTINUE TO PUSH WARM AIR AND MOISTURE INTO THE AREA WHICH COULD
LEAD TO STRONG TO SEVERE THUNDERSTORM DEVELOPMENT THURSDAY
AFTERNOON. AS STORMS DEVELOPMENT...THERE IS A POTENTIAL FOR
TORNADOES AND LARGE HAIL. STORMS ARE EXPECTED TO TRANSITION INTO A
SQUALL LINE AS THEY MATURE CHANGING THE MAIN THREAT TO DAMAGING
WINDS. THE BEST TIME FRAME WOULD BE FROM 2 PM TO 8 PM THURSDAY.
IN ADDITION...STRONG SOUTHERLY WINDS NOT ASSOCIATED WITH ACTUAL
THUNDERSTORMS MAY GUST UP TO 40 MPH AHEAD OF THE FRONT.

EVEN THOUGH THERE ARE SOME FACTORS THAT MAY LIMIT SEVERE WEATHER...
THE POSSIBILITY EXISTS FOR SIGNIFICANT SEVERE WEATHER SO WE URGE
SPOTTER GROUPS TO BE PREPARED JUST IN CASE. THE CHANCES OF SEVERE
WEATHER ON THURSDAY ARE HIGHEST OVER CENTRAL AND SOUTHWEST
WISCONSIN.

THUNDERSTORMS ARE ALSO FORECAST EARLY NEXT WEEK BUT IT IS TOO
EARLY TO DETERMINE IF THESE WILL PRODUCE ANY SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON. PAY SPECIAL
ATTENTION TO WEATHER DEVELOPMENTS THROUGH THE DAY.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED AT THIS TIME. IF IT APPEARS CONDITIONS WILL BE
WORSE THAN EARLIER EXPECTED...A CALL LATE THURSDAY MORNING MAY BE
SCHEDULED. WATCH LATER OUTLOOKS FOR THIS POSSIBILITY.

04

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 1:26 PM CDTSevere Thunderstorm WarningARXBuffalo35 min
Jun 7, 1:45 PM CDTSevere Thunderstorm WarningARXLa Crosse, Trempealeau60 min
Jun 7, 2:03 PM CDTTornado WarningARXTrempealeau27 min
Jun 7, 2:11 PM CDTSevere Thunderstorm WarningARXJackson49 min
Jun 7, 2:31 PM CDTTornado WarningARXClark44 min
Jun 7, 2:34 PM CDTSevere Thunderstorm WarningARXMonroe56 min
Jun 7, 2:37 PM CDTTornado WarningARXJackson23 min
Jun 7, 3:00 PM CDTTornado WarningARXClark, Jackson15 min
Jun 7, 3:04 PM CDTSevere Thunderstorm WarningARXLa Crosse56 min
Jun 7, 3:20 PM CDTTornado WarningARXLa Crosse, Monroe40 min
Jun 7, 3:23 PM CDTSevere Thunderstorm WarningARXCrawford, Grant37 min
Jun 7, 3:50 PM CDTSevere Thunderstorm WarningARXJackson, Juneau28 min
Jun 7, 4:02 PM CDTTornado WarningARXJuneau17 min
Jun 7, 12:44 PM CDTSevere Thunderstorm WarningARXFillmore46 min
Jun 7, 12:57 PM CDTSevere Thunderstorm WarningARXOlmsted, Wabasha, Winona48 min
Jun 7, 12:59 PM CDTTornado WarningARXFillmore31 min
Jun 7, 1:30 PM CDTSevere Thunderstorm WarningARXFillmore, Houston60 min
Jun 7, 2:52 PM CDTSevere Thunderstorm WarningARXHouston21 min
Jun 7, 11:51 AM CDTSevere Thunderstorm WarningARXFloyd, Mitchell39 min
Jun 7, 12:29 PM CDTSevere Thunderstorm WarningARXChickasaw, Floyd, Howard, Mitchell61 min

Nearby

Wind Advisories in Wisconsin, 2007Wind Advisories in Iowa, 2007Wind Advisories in Minnesota, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.